Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 26, 2021, 2:09 PM EDT for Hendry County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2021, 2:09 PM EDT (18:09 UTC)
- Expired
- Jun 26, 2021, 2:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
701
WWUS82 KMFL 261809
SPSMFL
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sat Jun 26 2021
FLZ063-066-067-261845-
Hendry FL-Inland Palm Beach County FL-Glades FL-
209 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
NORTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 245
PM EDT...
* At 208 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Pahokee to near Okeelanta. Movement was northwest at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lake
Harbor, Montura, Canal Point, Okeelanta, Belle Glade Camp, Devils
Garden, Fremd Village-Padgett Island, Lake Hicpochee and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2683 8049 2652 8063 2653 8107 2679 8127
2697 8113 2691 8100 2689 8100 2688 8096
2684 8087 2679 8082 2692 8070 2697 8064
TIME...MOT...LOC 1808Z 119DEG 15KT 2680 8072 2663 8074
$$
WeinmanWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 1:36 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 26, 1:36 PM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Miami FL 136 PM EDT Sat Jun 26 2021 .AVIATION(18Z TAFS)... Showers and storms over the Atlantic waters will continue to move westward over the interior and towards the west coast this afternoon and evening. Scattered lingering showers remain over the east coast. Easterly winds remain elevated overnight, with showers once again for east coast terminals tomorrow morning. && .PREV DISCUSSION... (Issued 959 AM EDT Sat Jun 26 2021) UPDATE... Increased moisture continues to move in from the Bahamas which has allowed showers and storms to develop over the Atlantic waters. As we have moved throughout the morning coverage has continued to increase over the Atlantic. These showers with an isolated thunderstorms are moving along the easterly breeze over the east coast metro regions. This is the same general pattern we have been stuck in for a few days. The pattern of Atlantic showers and storms over the east coast will transition to the interior and Gulf coast in the afternoon and evening. The 12z MFL sounding shows that mid-level lapse rates are not as steep as yesterday and the mid levels have warmed a little as well. Still plenty of instability especially with diurnal heating and model MLCAPE values approaching 2500-3000J/kg over the interior and west coast this afternoon. Given the parameters the severe threat is a little less than previous days, but still a few strong storms will be possible. The main hazard would be a brief wet microburst and lightning. Flooding will be a concern with any showers and storms that move over the same location repeatedly on either coastal urban and low-lying areas. High temperatures will be in the mid to upper 80s along the east coast and low 90s the interior and west. PREV DISCUSSION... (Issued 302 AM EDT Sat Jun 26 2021) DISCUSSION... Short Term (Today through Sunday): The warm and unsettled pattern will continue through the weekend as Atlantic surface high pressure keeps a persistent easterly wind flow across the region. Aloft at the mid-levels, one disturbance will push westward into the Gulf with another entering the region from the Bahamas today. In between these two disturbances, an area of relatively drier air and subsidence has led to diminished convective activity overnight. Eventually the convective coverage will increase as the Bahamas disturbance enters the region this morning. Convection will overspread the region again from east to west with the diurnal convective peak focusing over Southwest Florida and inland portions of South Florida. A strong storm or two cannot be ruled out today with the primary concerns being strong wind gusts, frequent lightning, and locally heavy rainfall. Temperatures today will reach the upper 80s across most of the area except for some pockets of lower 90s in Southwest Florida and mid 80s along the Atlantic coast. Heat index values could climb into the triple digits today, so anyone working or exercising outdoors should stay hydrated and plan for cooling breaks to prevent heat-related illness. Later this evening, convection will trend down again from east to west with the overnight focus shifting back over the Atlantic waters. Another area of relatively drier air and subsidence could move into the region tonight, allow for another convective coverage minimum. As we enter Sunday morning, recovering moisture and the exiting subsidence with another mid-level disturbance approaching could lead to a repeat of Saturday with convective activity increasing from east to west through the day with morning Atlantic showers and storms giving way to afternoon storms over the interior and Southwest Florida. Temperatures in the upper 80s to lower 90s are expected again with mid 80s along the immediate Atlantic coast. Long term (Monday through Friday): For the beginning of the long term, models show a mid level shortwave trough over the west Atlantic moving towards the Florida/Georgia border, while the sfc ridge still extends into the east Florida coast. This will keep generally ESE winds in place through the long term, which will advect some of the enhanced moisture associated with the shortwave into SoFlo during the first half of the work week. This is in addition to the tropical moisture already streaming across the area with the synoptic flow. Model PWATs continue on an increasing trend with values near 2 inches by mid week, along with POPs in the 70 percent range. Therefore, expect scattered to numerous showers and thunderstorms each day, mainly in the afternoon hours, with primary threats being gusty winds, lightning, and potential for localized flooding with the heaviest downpours. The overall synoptic scenario will favor having a dominant east coast sea breeze, with best chances for deep convection over the western half of SoFlo. Also, pressure gradients should remain tighter than normal and keeping afternoon wind speeds in the 10-15 kt range through much of the long term. Outflow boundaries may also become focal points for localized convection. The situation will be closely monitored in case multiple days of persisting rain over the same locations could result in flooding issues. Despite the active weather pattern, temperatures are expected to remain in the upper 80s/lower 90s, along with apparent temperatures hitting the upper 90s to lower 100s each afternoon. MARINE... Persistent easterly flow will persist into early next week with SCEC conditions at times. Showers and storms remain in the forecast with lightning, gusty winds, heavy rainfall, and elevated seas being the primary hazards. Brief periods of advisory level winds cannot be ruled out through the weekend. Portions of the Atlantic waters near the Gulfstream off Palm Beach County could build to 4 to 5 foot seas today. BEACH FORECAST... A persistent easterly flow will create a high rip current risk along the Atlantic beaches of South Florida as the weekend continues. A Rip Current Statement is in effect through the weekend and conditions will need to be monitored in case an extension is needed. The latest guidance points to an elevated rip current risk persisting through at least mid-week for the Atlantic beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 88 78 89 / 40 50 30 70 West Kendall 77 88 77 90 / 40 60 40 70 Opa-Locka 77 88 76 90 / 40 50 30 70 Homestead 78 87 77 88 / 40 60 40 70 Fort Lauderdale 79 87 78 88 / 30 50 30 70 N Ft Lauderdale 78 87 78 88 / 30 50 30 70 Pembroke Pines 77 87 76 88 / 30 50 30 70 West Palm Beach 78 87 76 88 / 30 50 30 70 Boca Raton 79 87 77 89 / 20 50 30 70 Naples 75 90 75 90 / 50 60 30 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168-172-173. AM...None. GM...None. && Update/Aviation...Bhatti Today through Sunday and Marine...RAG Sunday Night through Friday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 26, 9:43 AM EDT, 4 hours 26 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 943 AM EDT Sat Jun 26 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 270145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 943 AM EDT Sat Jun 26 2021 ...Atlantic Beaches: High Rip Current Risk... ...Scattered to numerous storms possible again today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a high risk of rip currents along the Atlantic beaches of South Florida. Thunderstorms: Scattered to numerous showers and thunderstorms are possible, with a focus across Southwest Florida and the Lake Okeechobee region this afternoon and evening. A few stronger thunderstorms are possible. Waterspouts: Waterspouts are possible across all area waters with showers and storms. Wind: An isolated strong wind gust is possible with the strongest thunderstorms today. Flooding: Heavy rainfall from showers and thunderstorms may lead to localized flooding in urban and low-lying areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Showers and thunderstorms are possible each day, with gusty winds and localized flooding possible. A high risk of rip currents will continue for the Atlantic beaches at least through this weekend. An elevated rip current risk will likely persist into early next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 26, 12:28 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Miami FL
1228 PM EDT Sat Jun 26 2021
FLZ066-067-070-071-261715-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
Inland Palm Beach County FL-
1228 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER...
SOUTHEASTERN HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH
COUNTIES UNTIL 115 PM EDT...
* At 1228 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Rotenberger Wildlife Refuge, or
23 miles south of Lake Harbor, moving west at 15 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Devils
Garden and Rotenberger Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2636 8075 2617 8088 2625 8123 2661 8121
2662 8097
TIME...MOT...LOC 1628Z 109DEG 13KT 2636 8089
HVNSpecial weather statement, Jun 26, 1:21 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
121 PM EDT Sat Jun 26 2021
FLZ063-066-067-261800-
Hendry FL-Inland Palm Beach County FL-Glades FL-
121 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
NORTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 200
PM EDT...
* At 121 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Lake Harbor, moving west at 15
mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lake
Harbor, Montura, Canal Point, Okeelanta, Belle Glade Camp, Fremd
Village-Padgett Island, Lake Hicpochee and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2691 8100 2689 8100 2688 8096 2678 8080
2689 8064 2660 8052 2653 8073 2655 8103
2688 8132 2695 8106
TIME...MOT...LOC 1721Z 103DEG 15KT 2666 8078
WeinmanSpecial weather statement, Jun 26, 1:52 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Miami FL
152 PM EDT Sat Jun 26 2021
FLZ066-069-070-261830-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
152 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER AND SOUTH CENTRAL
HENDRY COUNTIES UNTIL 230 PM EDT...
* At 152 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Big Cypress National Preserve,
or 20 miles northeast of Everglades City, moving west at 15 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Chokoloskee, Everglades City, Ave Maria, Immokalee, Plantation
Island, Carnestown, Copeland, Hendry Correctional, Big Cypress
National Preserve, Royal Palm Hammock, South Blocks Golde,
Sunniland, Fakahatchee Strand State Preserve, Picayune Strand State
Forest, Bunker Hill, Port Of The Island, Miles City, Cape Romano
Aquatic Preserve, Jerome and Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2617 8091 2594 8095 2581 8135 2588 8166
2644 8138
TIME...MOT...LOC 1752Z 110DEG 11KT 2603 8112
WeinmanSpecial weather statement, Jun 26, 2:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
209 PM EDT Sat Jun 26 2021
FLZ063-066-067-261845-
Hendry FL-Inland Palm Beach County FL-Glades FL-
209 PM EDT Sat Jun 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY...
NORTHWESTERN PALM BEACH AND SOUTH CENTRAL GLADES COUNTIES UNTIL 245
PM EDT...
* At 208 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Pahokee to near Okeelanta. Movement was northwest at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Belle Glade, Clewiston, Pahokee, South Bay, Moore Haven, Lake
Harbor, Montura, Canal Point, Okeelanta, Belle Glade Camp, Devils
Garden, Fremd Village-Padgett Island, Lake Hicpochee and Harlem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2683 8049 2652 8063 2653 8107 2679 8127
2697 8113 2691 8100 2689 8100 2688 8096
2684 8087 2679 8082 2692 8070 2697 8064
TIME...MOT...LOC 1808Z 119DEG 15KT 2680 8072 2663 8074
WeinmanThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 12:05 PM EDT | Special Marine Warning | MFL | 85 min | |
| Jun 26, 12:28 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jun 26, 1:21 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Jun 26, 1:42 PM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 26, 1:48 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 26, 1:52 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jun 26, 2:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 26, 2:59 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Jun 26, 3:03 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 42 min |
| Jun 26, 3:30 PM EDT | Special Marine Warning | MFL | 45 min | |
| Jun 26, 3:42 PM EDT | Special Weather Statement | MFL | Collier | 33 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.